Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2013, 7:21 PM EDT for Union County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 2, 2013, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Union County, FL
The radar
The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS82 KJAX 022321 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 PM EDT FRI AUG 2 2013 FLZ023-030-031-022345- BAKER-BRADFORD-UNION- 721 PM EDT FRI AUG 2 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN BRADFORD...SOUTHERN BAKER AND NORTHEASTERN UNION COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ELLERBEE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT MARY...ELLERBEE...SANDERSON...RAIFORD AND JOHNSTOWN THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2999 8231 3021 8240 3031 8211 3004 8208 TIME...MOT...LOC 2320Z 073DEG 5KT 3015 8221 $$ NELSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:55 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 2, 2:55 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT FRI AUG 2 2013 .NEAR TERM...THRU TONIGHT...WATER VAPOR SHOWING DRY AIR ALOFT IN WAKE OF YESTERDAY'S SHORTWAVE TROF. COVERAGE OF AFTN/EVNG SHOWERS/T-STORMS EXPECTED TO BE LESS THAN PRIOR DAYS...WITH BEST COVERAGE INTERIOR PART OF NRN FL PENINSULA LATE IN THE DAY WHEN SEA BREEZES CONVERGE. KEPT POPS AT CHANCE LEVEL THIS AFTERNOON. SHOULD SEE COVERAGE DECREASE DURING THE EVENING. OTHERWISE EXPECT PARTLY CLOUDY SKIES WITH TEMPERATURES DROPPING INTO LOW/MID 70S TOWARD DAWN. .SHORT TERM... SATURDAY/SATURDAY NIGHT... MODEL SOUNDINGS INDICATE CONTINUED WARM TEMPS ALOFT...WITH CAP ABOVE 850 MB...WILL HELP MITIGATE THE EARLY ONSET OF STORMS AND SHOULD SEE A FAIR AMOUNT OF SUNSHINE FOR MUCH OF THE DAY. WITH LIGHT NW FLOW ALOFT...SCATTERED STORMS WILL DEVELOP DURING THE LATE AFTERNOON INTO THE EARLY EVE FROM THE COLLISION OF THE WEST/EAST COAST SEABREEZES AND OTHER OUTFLOWS. BEST COVERAGE OF STORMS WILL BE ACROSS THE INLAND AREAS SOUTH OF I-10 AND WEST OF I-95 IN NE FL. WHILE SOME STORMS MAY BE STRONG... THE WARM TEMPS ALOFT WILL HELP PRECLUDE THE DEVELOPMENT OF SEVERE STORMS. DUE TO MORE SUN...MAX TEMPS WILL CLIMB TO SLIGHTLY ABOVE CLIMO INLAND WITH HIGHS IN THE LOWER TO MID 90S. AN AFTERNOON SEABREEZE ALONG THE COAST WILL KEEP MAX TEMPS THERE NEAR 90. SUNDAY/SUNDAY NIGHT... MODELS ARE INDICATING ANOTHER TROUGH WILL DROP SE INTO THE AREA BRINGING A SLUG OF MOISTURE AND ADDED LIFT BY LATE IN THE DAY. WILL AGAIN HAVE SUNSHINE IN THE MORNING...DUE TO SUBSIDENCE ALOFT...FOLLOWED BY SCATTERED STORMS IN THE LATE AFTERNOON/EARLY EVE AS SHORT WAVE ENERGY COMBINES WITH AFTERNOON HEATING AND SEABREEZES. BEST COVERAGE OF STORMS WILL BE ACROSS SE GA AND THE I-95 CORRIDOR OF NE FL. CONTINUED SLIGHTLY ABOVE NORMAL CLIMO TEMPS WITH HIGHS LOWER/MID 90S INLAND AND NEAR 90 COAST. .LONG TERM... MON THROUGH FRI...ABOVE NORMAL RAIN CHANCES IN THE 40-50% RANGE CONTINUE AS THE FRONTAL BOUNDARY LINGERS OVER THE DEEP SOUTH THROUGH MID WEEK WITH HIGH PRECIPITABLE WATER VALUES OVER 2 TO 2.25 INCHES LINGERING OVER THE AREA. EXPECT A SHIFT IN THE HIGHER CHANCES OF RAINFALL AS LOW LEVEL FLOW BECOMES EAST TUE INTO WED AS THE FRONTAL BOUNDARY WEAKENS OVER N/CENTRAL FL AND HIGH PRESSURE TO THE NORTH BRIDGES THE FRONT. THIS REGIME WILL SHIFT HIGHER RAIN CHANCES TOWARD THE INTERSTATE 75 CORRIDOR IN THE AFTN AND BRING SLIGHTLY MORE MILD HIGHS IN THE UPPER 80S TO THE ATLANTIC COAST. SW STEERING FLOW DEVELOPS ONCE AGAIN THU & FRI AS YET ANOTHER FRONT SAGS OVER THE REGION FROM THE NW AND STALLS OVER THE AREA. TEMPS WILL BE GENERALLY NEAR TO A FEW DEG ABOVE CLIMO VALUES. && .AVIATION...VFR CONDITIONS WILL CONTINUE...EXCEPT LOCAL MVFR VICINITY SCATTERED AFTN/EVNG SHRA/TSRA. INCLUDED LIGHT FOG LATE AT NIGHT AT KVQQ/KGNV SITES. && .MARINE...NO HEADLINES EXPECTED THRU THE PERIOD. LIGHTER WINDS WILL CONTINUE THRU SAT AS HIGH PRESSURE BUILDS IN FROM THE WESTERN ATLANTIC. SW WINDS WILL INCREASE LATE SAT INTO MON AS ANOTHER TROUGH MOVES ACROSS THE WATERS. ISOLATED SHOWERS AND THUNDERSTORMS BECOMING SCATTERED SUNDAY. RIP CURRENTS: MODERATE RISK INTO SATURDAY DUE TO EASTERLY SWELLS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 73 94 / 20 30 20 40 SSI 77 88 77 91 / 20 30 20 30 JAX 73 92 73 92 / 20 30 30 30 SGJ 73 90 74 90 / 20 30 30 30 GNV 72 92 72 93 / 30 40 30 30 OCF 73 92 73 93 / 30 40 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/PW/JDS
Hazardous weather outlook, Aug 2, 9:30 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT FRI AUG 2 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030857- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 930 AM EDT FRI AUG 2 2013 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TODAY. THE GREATEST COVERAGE OF STORMS IS EXPECTED OVER INLAND NORTHEAST FLORIDA BETWEEN THE SAINT JOHNS RIVER BASIN AND THE INTERSTATE 75 CORRIDOR THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE PRIMARY CONVECTIVE CONCERNS. THUNDERSTORMS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 2, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 PM EDT FRI AUG 2 2013 FLZ023-030-031-022345- BAKER-BRADFORD-UNION- 721 PM EDT FRI AUG 2 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN BRADFORD...SOUTHERN BAKER AND NORTHEASTERN UNION COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ELLERBEE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT MARY...ELLERBEE...SANDERSON...RAIFORD AND JOHNSTOWN THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2999 8231 3021 8240 3031 8211 3004 8208 TIME...MOT...LOC 2320Z 073DEG 5KT 3015 8221 NELSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:29 PM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Union | 61 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.